Alert archive / Oregon / High Wind Warnings in 2007

High Wind Warning 3, NWS Pendleton, OR

February 15, 2007Morrow County, Umatilla County, Oregon

NWS Pendleton, OR issued this high wind warning at Feb 15, 2007, 3:44 PM PST for Morrow County, Umatilla County, Oregon. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 15, 2007, 3:44 PM PST (23:44 UTC)
Expired
Feb 15, 2007, 10:00 PM PST
In force
6 hr
Issued by
NWS Pendleton, OR

Counties Morrow County, OR, Umatilla County, OR

The radar

The Pendleton radar (KPDT), 32 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 3:44 PM PSTNON-TSTM WND GST 593 Sw Irrigon, OR
Feb 15, 4:00 PM PSTNON-TSTM WND GST 60N Boardman, OR
Feb 15, 4:10 PM PSTNON-TSTM WND GST 633 Sw Irrigon, OR
Feb 15, 5:10 PM PSTNON-TSTM WND GST 614 Sse Irrigon, OR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 11.7 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2007-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2007-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 152344
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
344 PM PST THU FEB 15 2007

...THE WINDS WILL BE VERY WINDY THIS AFTERNOON AND EVENING...

.PRESSURE GRADIENTS WILL CONTINUE TO TIGHTEN THIS AFTERNOON
RESULTING IN VERY WINDY CONDITIONS ACROSS PORTIONS OF SOUTHEAST
WASHINGTON AND NORTHEAST OREGON. THESE WINDS WILL CONTINUE UNTIL
10 PM THIS EVENING.

ORZ044-160600-
/O.UPG.KPDT.WI.Y.0007.000000T0000Z-070216T0600Z/
/O.NEW.KPDT.HW.W.0003.070215T2344Z-070216T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON
344 PM PST THU FEB 15 2007

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

VERY STRONG WINDS HAVE BEEN OBSERVED OVER PORTIONS OF THE LOWER
COLUMBIA BASIN OF OREGON THIS AFTERNOON...PARTICULARLY AREAS ALONG
THE COLUMBIA RIVER INCLUDING NEAR BOARDMAN AND IRRIGON. WINDS
SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
THROUGH THE EVENING HOURS.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO
BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS
CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND
POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION
AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ041>043-501-504-WAZ024-026>029-502-160600-
/O.CON.KPDT.WI.Y.0007.000000T0000Z-070216T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN...
MORO...BEND...LA PINE...PRINEVILLE...REDMOND...HEPPNER...
PENDLETON...CONDON...FOSSIL...SPRAY...WHITE SALMON...ELLENSBURG...
SUNNYSIDE...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...GOLDENDALE...APPLETON...TROUT LAKE...
BICKLETON
344 PM PST THU FEB 15 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 45 TO
50 MPH ARE EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO THIS
EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
1 follow-up statement
000 
WWUS76 KPDT 160544
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
944 PM PST THU FEB 15 2007


ORZ044-160645-
/O.EXP.KPDT.HW.W.0003.000000T0000Z-070216T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON
944 PM PST THU FEB 15 2007

...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. 

WINDS ARE DIMINISHING ACROSS THE LOWER COLUMBIA BASIN OF
OREGON.  THE HIGH WIND WARNING IS NO LONGER IN EFFECT.

$$

ORZ041>043-501-504-WAZ024-026>029-502-160645-
/O.EXP.KPDT.WI.Y.0007.000000T0000Z-070216T0600Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...THE DALLES...DUFUR...MADRAS...MAUPIN...
MORO...BEND...LA PINE...PRINEVILLE...REDMOND...HEPPNER...
PENDLETON...CONDON...FOSSIL...SPRAY...WHITE SALMON...ELLENSBURG...
SUNNYSIDE...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...GOLDENDALE...APPLETON...TROUT LAKE...
BICKLETON
944 PM PST THU FEB 15 2007

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. 

WINDS ARE DIMINISHING ACROSS THE AREA. THE WIND ADVISORY IS NO
LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Feb 15, 2:25 PM PST, 1 hour 19 minutes earlier.

Area forecast discussion, Feb 15, 2:25 PM PST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
225 PM PST THU FEB 15 2007

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT. CHALLENGE THIS PACKAGE
IS WITH ADVISORY WINDS FOR THIS EVENING ACROSS PORTIONS OF THE BASIN
AND FOOTHILLS AND CENTRAL OREGON. OTHERWISE A STEADY STREAM OF
MOISTURE WILL CONTINUE MOVING INTO OUR AREA TONIGHT WITH SHOWERS
PERSISTING. THE BULK OF THE PCPN SHOULD DRIFT SOUTH AND FALL MOSTLY
INTO OREGON AND AREA MOUNTAINS. BY THE WEEKEND A RIDGE OF HIGH
PRESSURE BUILDS INTO THE TWO STATE AREA AND DRY CONDITIONS SHOULD
PREVAIL FOR SATURDAY. ANOTHER DISTURBANCE TAKES AIM ON THE PACNW
SATURDAY NIGHT WITH SOME SHOWERS SPREADING INTO THE CASCADES.
TEMPERATURES FOR FRIDAY SHOULD BE SLIGHTLY ABOVE NORMAL AND BY
SATURDAY AFTERNOON THE HIGHS MAY APPROACH 60 DEGREES ACROSS PORTIONS
OF THE AREA.

.LONG TERM...SUNDAY THROUGH THURSDAY...MODELS ARE IN GOOD AGREEMENT
ABOUT THE AREA HAVING AN UNSETTLED PATTERN THROUGH THE EXTENDED
PERIOD BUT DIFFER IN THE DETAILS. AN UPPER LEVEL TROUGH MOVING
THROUGH THE AREA SUNDAY AND SUNDAY NIGHT WILL LEAD TO A CHANCE OF
RAIN ACROSS THE AREA SUNDAY TAPERING OFF TO A SLIGHT CHANCE OF RAIN
AND MOUNTAIN SNOW SUNDAY NIGHT. A RIDGE WILL ATTEMPT TO BUILD OVER
THE AREA MONDAY BUT LOW PRESSURE IN THE GULF OF ALASKA WILL PREVENT
IT FROM GAINING MUCH STRENGTH. THIS WILL ALLOW A SERIES OF WAVES TO
MOVE OVER A FLAT RIDGE ACROSS THE AREA MONDAY THROUGH THURSDAY.
GIVEN MODEL DIFFERENCES...HAVE NOT TRIED TO GET TOO SPECIFIC AT THIS
POINT AND KEPT A SLIGHT CHANCE OF PRECIPITATION WITH A CHANCE OF
PRECIPITATION IN THE MOUNTAINS DURING EACH PERIOD. TEMPERATURES WILL
COOL THROUGH THE PERIOD AND END UP NEAR TO SLIGHTLY BELOW NORMAL BY
THURSDAY. 83

&&

.AVIATION...FRONT MOVING THROUGH THE AREA TODAY HAS LEAD TO PARTIAL
CLEARING AND VFR CEILINGS. SHOWERS WILL CONTINUE THROUGH THIS
EVENING OVER THE MOUNTAINS BUT HAVE ABOUT ENDED ELSEWHERE. VFR
CONDITIONS WILL GENERALLY CONTINUE FOR THE NEXT 24 HOURS ALTHOUGH
TEMPORARY MVFR CONDITIONS ARE POSSIBLE THROUGH THIS EVENING NEAR THE
STRONGER SHOWERS. GUSTY SURFACE WINDS TO 35 KTS ARE POSSIBLE THROUGH
THIS EVENING AT ALL TAF LOCATIONS EXCEPT KYKM WHICH WILL SEE WINDS
TO 30 KTS. 83

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  44  55  36  57 /  20  10  10   0
ALW  44  55  36  60 /  20  10  10   0
PSC  38  57  34  60 /  10  10  10   0
YKM  35  55  32  57 /  10  10  10   0
HRI  41  55  33  61 /  10  10  10   0
ELN  34  53  31  56 /  20  10  10   0
RDM  38  54  29  62 /  30  30  20   0
LGD  38  50  32  58 /  40  20  10   0
GCD  38  50  30  56 /  30  20  10   0
DLS  45  56  37  62 /  20  20  10   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ041>044-501-
     504.

WA...WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR WAZ024-026>029-
     502.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/83/83
Hazardous weather outlook, Feb 15, 1:28 PM PST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
128 PM PST THU FEB 15 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-161315-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
128 PM PST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

STRONG WIND
     EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS
     VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON,
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL
     OREGON, CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON,
     FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER
     AND SOUTHERN GILLIAM COUNTIES

A STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST TODAY AND TONIGHT
WILL CONTINUE TO PRODUCE RAIN AND WILL ALSO CAUSE INCREASING WINDS.
THE WINDS WILL BE IN THE 25 TO 35 MPH RANGE OVER MUCH OF THE REGION
BELOW 3500 FEET LATE THIS AFTERNOON AND THIS EVENING. A WIND
ADVISORY HAS BEEN ISSUED FOR MAY ZONES THROUGH 10 PM THIS EVENING.
FOR FURTHER DETAILS PLEASE REFER TO PRODUCT PDXNPWPDT. ALSO SNOW
LEVELS WILL BE FAIRLY HIGH KEEPING ACCUMULATING SNOW TO THE HIGHER
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

RAIN AND MOUNTAIN SNOW WILL CONTINUE INTO FRIDAY. HIGH PRESSURE WILL
BUILD IN FRIDAY NIGHT WITH PRECIPITATION ENDING. FAIR WEATHER
SATURDAY. NEXT STORM MOVES IN SUNDAY WITH ADDITIONAL RAIN AND SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 11:26 AM PSTWind AdvisoryPDTGilliam, Morrow, Sherman, Umatilla, Wasco11 hr

Nearby

High Wind Warnings in Oregon, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.